MAUDE Adverse Event Report: ABBOTT MEDICAL TRANSSEPTAL NEEDLE, BRK SERIES; TROCAR

ABBOTT MEDICAL TRANSSEPTAL NEEDLE, BRK SERIES; TROCAR
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 09/10/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
Model/lot number information was not able to be obtained for this device.Therefore, full udi information(d4) and 510k(g3) are not available.
 
Event or Problem Description
During a mitraclip procedure, the patient developed a pericardial effusion and expired.The procedure was performed to treat functional mitral regurgitation (mr) grade 4+.A triclip steerable guide catheter (tsgc) was used off-label with the mitraclip clip delivery system (cds) as it was also planned to treat tricuspid regurgitation (tr) grade 3-4 after the mr.Patient was frail but stable.Initial steering to the mitral valve was difficult due to prominent coumadin ridge.During initial steering to the mitral valve a drop of blood pressure was noticed and echocardiographer confirmed circumferential pericardial effusion.Location was unknown as bleeding spread quickly.Physician concluded cardiac tamponade was present.Protamine administered.Patient turned hemodynamically unstable.Pericardiocentesis was performed as the tsgc and cds were removed.Pericardiocentesis was unsuccessful and the patient's condition worsened.Due to this, open heart surgery was performed.After initial improvement with ecmo, the patient's condition diminished and could not be stabilized.After several unsuccessful attempts to resuscitate the patient died.It was thought the pericardial effusion was due to transseptal puncture and was unrelated to the mitraclip system.There were difficulties with the transseptal puncture due to challenging anatomy and poor visualization on echo.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h2, h3, h6.The results of the investigation are inconclusive since the device was not returned for analysis.Review of the device history record was not possible as the lot number is unknown.Based on the information received, the cause of the reported incident could not be conclusively determined.Per the ifu, cardiac tamponade and pericardial effusion are known risks during the use of this device.

Brand Name
TRANSSEPTAL NEEDLE, BRK SERIES
Common Device Name
TROCAR
Manufacturer (Section D)
ABBOTT MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
Manufacturer (Section G)
ABBOTT MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS   1897-4050
Manufacturer Contact
wendy mccarty
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key23388095
Report Number3008452825-2025-00498
Device Sequence Number9970043
Product Code DRC
UDI-Device Identifier05414734205122
UDI-Public05414734205122
Combination Product (Y/N)N
Initial Reporter CountryAU
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2025
Supplement Date Received by Manufacturer11/14/2025
Initial Report FDA Received Date10/26/2025
Supplement Report FDA Received Date11/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Death;
Patient SexUnknown